MAUDE Adverse Event Report: CORDIS CORPORATION 5F10CM SW RADIAL; INTRODUCER, CATHETER

CORDIS CORPORATION 5F10CM SW RADIAL; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17982279 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f 10cm sw transradial rain sheath was advanced over the stainless-steel wire and upon insertion of the sheath, the hydrophilic coating began to shear off.The rain sheath was fully inserted, significant amount of hydrophilic coating was evident at the tissue tract insertion site.There was no reported patient injury.The rain sheath was prepped by flushing components and dipping in the bowl of saline.The device will not be returned for evaluation as it was discarded after the case.
 
Additional Manufacturer Narrative
Complaint conclusion: a 5f 10cm sw transradial rain sheath was advanced over a stainless-steel wire and upon insertion of the sheath, the hydrophilic coating began to shear off.The rain sheath was fully inserted and a significant amount of hydrophilic coating was evident at the tissue tract insertion site.The rain sheath was prepped by flushing components and dipping in a bowl of saline.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17982279 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿coating-sheaths-separated¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported event could not be conclusively determined.Procedural factors, such as operator technique, may have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿users are instructed to inspect the product and package for any damage prior to use.¿remove the product from the packaging tray with care to avoid damage to the sheath.If resistance is felt upon insertion or withdrawal, investigate the cause before continuing.¿ additionally, per the ifu, ¿soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.If using a hydrophilic access wire, soak the wire as well to activate the coating.¿ it is difficult to draw a clinical conclusion between the device and the event based on the information available.It is probable that handling factors such as the user¿s interaction (technique) with the device during prep and improper activation of the hydrophilic coating during the soaking step may have led to the reported events.Neither the phr review nor the information available suggest that the reported event is related to the manufacturing process of the unit; therefore, no corrective/preventative actions have been taken at this time.However, a risk assessment has been initiated to further investigate this type of complaint.

Brand Name
5F10CM SW RADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11937657
Report Number9616099-2021-04603
Device Sequence Number4227087
Product Code DYB
UDI-Device Identifier20705032078914
UDI-Public20705032078914
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue Number506510S
Device Lot Number17982279
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKOWN